I have been injecting Copaxone for two and half weeks now, the reactions I get at each site are getting worse. Directly after injecting I get the ‘Bee Sting’ sensation which is to be expected. But about 10hrs later the sites are red, lumpy and really itchy and this seems to last about 3 days. I have tried antihistimes and hot and cold packs they seem to make little difference. I am getting to the point where each site is only just calmed down in time for the next injection. I have tried setting the autoinject deeper and shallower and ensuring that the Copaxone is at room temperature but it seems to make little difference to the reaction
Has any one else had reactions like this and do they get better in time?
I am seriously considering stopping but don’t want to be seen as a failure at it as I know that these injections can have massive long term benefits.
have you phoned the connections helpline?
it is staffed by copaxone nurses and they can give expert advice.
one even came out to see me at home and checked my technique.
this was 3 years into my copaxone treatment and i thought i knew it all!
I did phone the connections helpline and spoke to a very helpful nurse who suggested trying different depths.
Reactions have got worse since that call so intend to call again tomorrow.
I’m 5 weeks in, and the nurse is coming back to see me this week. It stings like mad after I have injected for at least at hour for me. Then for the next day it hurts, then for the next 3 days it itches like mad and looks like a giant red mossie bite. After that I am left with a lump under the skin. Today I just got back to the first site again (as I moved further out on the different rotations) but the bad reactions only started about 2 weeks in so it am not yet injecting into lumps. I’m not quote sure what to do when I get to that point? I’m not having any of the other side effects I have read about so I don’t want to give up. Everything I have read says to manually inject and slowly for the best result, but this is what I already do. I hope you manage to continue with Copaxone
When I first started on copaxone I suffered the same reactions-sting,itching,lumps but it did get better I think your body has to get used to the drug. 20 months on I stll get the lumps under the skin at some injection sites which I have to massage away with moisturising cream-my legs are always worse affected. Do not inject in your lumps as this will really hurt.
Hope you get some relief soon
Thanks for your replies, I spoke to a Copaxone nurse who said that these reactions are very normal when you start on Copaxone but would improve with time, she suggested Antihisimine at regular intervals and WItch Hazel on the site of injection.
I am going to persist and hope it gets better as I belive the benefits outway the troubles at the moment
I have been on copaxone for 6 months now and yes the site reactions do get better. With mine i inject manually as the auto injector made the reactions worse as it pushes the liquid in too quickly. But thats just how i found that manually injecting makes the reaction less.
Saying that though, the sting is not existant after injecting now, i do get a site reaction the next day and it does last for 2-3 days after. But they are not as itchy anymore and although it is a big red lump, antihistamines do help a little. Do persist as they really do improve after time.
Hope this helps